MAUDE Adverse Event Report: BECTON DICKINSON BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305343
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacture: the manufacturing location for this product is sandoz.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the franklin lakes fda registration number has been used for the manufacture report number.Device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ multi-use nestable sharps collector experienced a missing biohazard label.The following information was provided by the initial reporter: this is a report about a missing label on sharps collector.One product had no label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: according to the dhr review process, the result showed there were no issues reported as missing label during the manufacturing process of the lot number (1297904) reported under this customer complaint.Also, a review of the ncmr¿s was performed; the result showed there was only one ncmr reported for the same issue and part number throughout the last twelve months.Based on this investigation and evidence provided such as lot number and description of the issue, we are able to confirm that this product was manufactured by flex on october 24, 2021 and within the report description, mentioning that one product had no label, we can identify this issue as a failure mode related to the manufacturing process due to process omission at the time to perform the relabeling process.For this reason, quality alert was posted to the personnel involved from previous complaint.The current controls within the process were reviewed and it was found that improvement actions have been implemented which consists in an installation of a vision system and rework stations in order to prevent, reinforce and make more robust the labeling processes, these actions are documented in a capa , however, based on the lot number provided we can confirm that the product was manufactured before these implementations were completed.A review of customer complaint records was performed; in accordance with the cc¿s records, three additional complaints were received throughout the last twelve months for the same part number and issue in which it was confirmed the issue as related to the manufacturing process.Root cause: reprocessing of material not followed properly.Omission error within the visual inspection.Containment action: quality alert was posted to aware personnel involved in the manufacturing process of this product.Conclusion: based on this investigation, it was determined that this failure mode is related to the manufacturing process since the lack of label would be an omission error during reprocessing material at the time to detect damaged label through the conveyor.

Brand Name
BD¿ MULTI-USE NESTABLE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15849696
Report Number2243072-2022-02029
Device Sequence Number12068613
Product Code FMI
UDI-Device Identifier50382903053433
UDI-Public50382903053433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305343
Device Catalogue Number305343
Device Lot Number1297904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown